Take Supplements of Vitamins D 3& K2 for Bones – Not Bisphosphonate Drugs

Take Supplements of Vitamins D 3& K2 for Bones – Not Bisphosphonate Drugs
Researchers at University of Illinois reviewed 212 studies relating to nutrition and bone health and came to the conclusion that supplements of calcium, vitamin D, and vitamin K, along with a good diet, is the best treatment for preventing or correcting bone loss.  In the review – released to the news– cautioned women against taking the widely prescribed and advertised bisphosphonate bone drugs.    Quote:  “For many people, prescription bone-building medicines should be a last resort,” said Karen Chapman-Novakofski, a U of I professor of nutrition and co-author of the study.  “Bisphosphonates, for instance, disrupt normal bone remodeling by shutting down the osteoclasts—the cells that break down old bone to make new bone. When that happens, new bone is built on top of old bone. Yes, your bone density is higher, but the bone is not always structurally sound.”  A bone density test measures quantity, not quality, of bone. “Although the test reports that you’re fine or doing better, you may still be at risk for a fracture.”
The university saying this– is kinda like biting the hand that feeds you…Drug companies are one of the main sources of research money for universities.  But rotting jaw bones and hip fractures in women who stay on these medications for years is not what common sense tells you should be the result of a drug that is supposed to be helping bones.
January 2008 issue of the Annals of Internal Medicine: The conclusion of the study states “Although good evidence suggests that many agents are effective in preventing osteoporotic fractures, data are insufficient to determine the relative efficacy or safety of these agents.”  This conclusion is as “politically correct” as could be made in a pharmaceutical -related journal.
We are told calcium is what helps keeps bones healthy. The U.S. population consumes twice as much calcium as the rest of the world per capita —but we have twice the rate of hip fractures! Something does not match!
After a review of considerable published literature it is clear that those who increased their intake of vitamin D3, vitamin K2, increase their exposure to sun light (vitamin D) and a healthy diet– showed better bone density, fewer falls (vitamins D & K help balance) and a significant reduction in hip fractures.
Rresearch also showed that a high-salt diet increased the rate of calcium excretion from the body and had a negative impact on bone health.  Vitamin K2 was shown to have a positive impact on bone building.  Vitamin K biologically activates osteocalcin, which enables calcium incorporation into the proper three-dimensional structure of bone.
Many other nutrients are known to help bone, such as magnesium, boron, selenium, copper, manganese, chromium, molybdenum, and anti-inflammatory herbs such as Zyflamend .  A better diet, exercise, stopping smoking, and the use of dietary supplements should be the mode of bone support.. Bisphosphonates should only be used as a means of last resort –and only for a few months—not years.
Rotting jaw bones, nicknamed Phossy Jaw (after Fosamax, the 21st Century version of a 19th Century disease) and now called BRONJ in the literature (Bisphosphonate-Related OsteoNecrosis of the Jaw), is a potential problem for any person that stays on these medications for 3 years or longer.
What this means is that after 3 years of bisphosphonate abuse to the normal process of bone regeneration, bone is now weakened to the point where it can become susceptible to other problems much more easily. The bone structure is designed by our maker to be totally replaced every few years. If new bone is placed on old bone– the structure formed is not properly aligned and “chalky”.   If you require any dental procedure- including a tooth extraction, then you are at high risk of developing Phossy Jaw because of an impaired healing response, infection complications, and bisphosphonate-weakened bone structure.
Bisphosphonates are very inflammatory to your digestive system—only 1% is adsorbed– the rest is available to irritate the esophagus, stomach, and intestines.  They also cause muscle, joint, and bone pain. Bisphosphonates inflame everything they come in contact with on their way to your bones, especially your esophagus. This is why 10 or more prescriptions for bisphosphonates over a 5-year period are associated with a 93% increased risk of esophageal cancer.
On Monday, January 7, 2008, the FDA issued a warning on bisphosphonate drugs saying that there is a possibility of “severe and sometimes incapacitating bone, joint, and/or muscle (musculoskeletal) pain in patients taking bisphosphonates.”  The FDA explained that the pain “may occur within days, months, or years after starting bisphosphonates. Some patients have reported relief of symptoms after discontinuing the bisphosphonate, whereas others have reported slow or incomplete resolution.”
Atrial fibrillation has been associated with bisphosphonates since 1997.  If you develop atrial fib, you are very likely to have a stroke (blood clot formed in the heart) so the standard procedure is to place the patient on Coumadin.  This blood thinner increases risk of hip fracture about 25% after just 1 year of warfarin therapy.  The once a year injection increases risk of atrial fib by over 150%.
Consumers beware. The FDA has as part of their role—helping Drug companies market drugs—helping the economy. Big Pharma has a vested interest (4 to 5 billion dollars in sale of bisphosphonates) in keeping the current thinking in medical procedure and treatment and they are “biased” toward their financial outcome.  They want as many people to take their drugs for as long as possible to “improve your health”.
For better health,
Lynn

Advertisements


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s